MAUDE Adverse Event Report: TELEFLEX MEDICAL MINIGRIP ALLIGATOR GRASPER; ENDOSCOPIC TISSUE APPROXIMATIO

TELEFLEX MEDICAL MINIGRIP ALLIGATOR GRASPER; ENDOSCOPIC TISSUE APPROXIMATIO
Catalog Number PGAC300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The report states that during a laparoscopic cholecystectomy, the "grasper of the device broke off inside the patient while retracting the gallbladder.Broken piece was removed".No patient ham or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).The sample was returned to the manufacturer for investigation.The manufacturer, grace manufacturing, reported: "the returned device was received by the quality department.The device was in the plastic bag with an outer 'disinfection tag".Part was found to have one jaw broken and the other jaw remaining.All other parts were intact.No manufacturing flaws were observed during investigation.The dhr was reviewed.All operations and documentation were completed, and no problems were found.The root cause of the damaged device is undetermined.The device likely could be damaged due to excessive force or incorrectly arming the device before inserting or guiding through the body.It is possible that the user did not fully arm the device and attempted to insert the device with the jaws exposed.Root cause is unknown, and no corrective actions are necessary at this time." teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
MINIGRIP ALLIGATOR GRASPER
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATIO
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18346800
Report Number3011137372-2023-00259
Device Sequence Number5674116
Product Code OCW
UDI-Device Identifier14026704582607
UDI-Public14026704582607
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPGAC300
Device Lot NumberGML-00409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown